Hail, Harris
- When
- May 23, 7:20 PM EST
- Where
- Harris County, Cataula
- Measured
- 1.25 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.650, -84.867
The public reported half-dollar-sized hail.
2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 23, 4:33 PM EST, 2 hours 47 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 533 PM EDT MON MAY 23 2005 .SHORT TERM...NO CONVECTION ON RADAR YET...BUT HIGH CAPES ALREADY IN PLACE ACROSS CENTRAL GEORGIA. UPPER LEVEL MCV MOVING SOUTHEAST ACROSS NORTHERN MS AT THE CURRENT TIME. SHOULD SEE SOME CONVECTIVE INITIATION ABOUT THE TIME OF THE FORECAST RELEASE TIME. DO NOT EXPECT MUCH OVER THE NORTH AS DRIER AIR IN PLACE. BY TUESDAY DRIER AIR SHOULD KEEP ANY CONVECTION FROM FORMING DESPITE ANOTHER SHORT WAVE ROTATING AROUND THE BACK SIDE OF THE EAST COAST LOW. THE NORTHEAST WILL SEE SOME CLOUDINESS BUT EXPECT MOST OF THE RAIN TO REMAIN NORTHEAST OF THE FORECAST AREA. WEDNESDAY WILL CONTINUE DRY WITH DEW POINTS IN THE 40S ALLOWING TEMPERATURES TO COOL WELL BELOW NORMAL FOR WEDNESDAY MORNING. .LONG TERM...THE NORTHEAST LOW CONTINUES BUT WESTERN RIDGE BREAKS DOWN A LITTLE SO FLOW A LITTLE MORE ZONAL. A WEAK FRONT MOVES THROUGH THURSDAY SO HAVE MINIMAL POPS OVER THE EXTREME NORTH. HOWEVER IN GENERAL LITTLE GULF MOISTURE RETURN THROUGH THE EXTENDED SO TEMPERATURES WILL BE NEAR NORMAL WITH LITTLE OR NO SIGNIFICANT RAIN. && .AVIATION...VFR CONDITIONS EXPECTED FOR AT LEAST THE NEXT 24 HOURS. A COLD FRONT HAS MOVED TO NEAR ATL AT THIS TIME AND WILL CONTINUE TO SAG SLOWLY SOUTH THROUGH TUESDAY. THE REMNANTS OF THE MCV ARE FALLING APART AND WITH THE LIMITED AVAILABLE MOISTURE...ONLY SCATTERED MID AND HIGH CLOUDS WILL MOVE OVER NORTH AND CENTRAL GA THIS EVENING BECOMING CLEAR AFTER MIDNIGHT. A NORTHWEST FLOW NEAR 10 KTS WILL PREVAIL TONIGHT INCREASING TO 15 TO 25 KTS ON TUESDAY AS THE DIURNAL HEATING MIXES DOWN STRONGER WINDS ALOFT. 16 && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 61 80 52 77 / 10 0 0 10 ATHENS 61 81 52 78 / 10 0 0 10 GAINESVILLE 59 79 52 76 / 10 0 0 10 ROME 59 81 53 78 / 10 0 0 10 COLUMBUS 65 86 57 82 / 20 0 0 10 MACON 62 86 54 81 / 20 0 0 10 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. && 26
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 745 PM EDT MON MAY 23 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-240958- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 745 PM EDT MON MAY 23 2005 .DAY ONE...THIS EVENING. ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS EVENING MAINLY ACROSS CENTRAL GEORGIA... .SYNOPSIS... A WEAK COLD FRONT CONTINUES PUSHING SOUTH ACROSS CENTRAL GEORGIA THIS EVENING. .PRIMARY HAZARD... THE PRIMARY THREAT WILL BE THE POTENTIAL FOR DAMAGING WIND GUSTS. LARGE HAIL WILL ALSO BE POSSIBLE ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. THE BEST CHANCE FOR SEVERE THUNDERSTORMS TO DEVELOP WILL BE SOUTH OF A LINE FROM COLUMBUS TO MACON BETWEEN 8 PM AND MIDNIGHT. .DISCUSSION... ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR SCATTERED THUNDERSTORMS TO HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS...POSSIBLY REACHING SEVERE LEVELS. WITH CAPES NEARING 2500 AND LIFTED INDICES OF MINUS 6...ATMOSPHERIC INSTABILITY WILL ALSO BE SUFFICIENT FOR THUNDERSTORMS CAPABLE OF PRODUCING HAIL...UP TO THE SIZE OF PENNIES. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF THE THUNDERSTORM DEVELOPMENT...SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...SPOTTER GROUPS AND EMERGENCY MANAGEMENT SHOULD MONITOR WEATHER INFORMATION THROUGH THE EVENING. .DAY TWO THROUGH DAY SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY AND FRIDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA. KDF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 740 PM EDT MON MAY 23 2005 GAZ066-240015- 740 PM EDT MON MAY 23 2005 ...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL AND FREQUENT LIGHTNING IN TROUP COUNTY UNTIL 815 PM EDT... AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM ALONG THE ALABAMA...GEORGIA LINE ACROSS THE NORTHERN END OF WEST POINT LAKE. THIS STORM WILL MOVE SOUTHEAST AT 20 MPH AND WILL AFFECT MUCH OF WEST POINT LAKE AND WESTERN TROUP COUNTY DURING THE NEXT 30 MINUTES. HAIL TO 1/2 INCH DIAMETER AND WIND GUSTS TO 45 MPH ARE POSSIBLE. BOATERS ON WEST POINT LAKE SHOULD SEEK SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. RAB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 803 PM EDT MON MAY 23 2005 GAZ079-080-240030- 803 PM EDT MON MAY 23 2005 ...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL AND FREQUENCY LIGHTNING IN NORTHERN TAYLOR AND TALBOT COUNTIES UNTIL 830 PM EDT... AT 801 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO RAPIDLY DEVELOPING THUNDERSTORMS OVER TALBOT COUNTY...ONE ALONG THE MERIWETHER...TALBOT COUNTY LINE NEAR WOODLAND...AND ANOTHER IN THE SOUTHEAST PART OF THE COUNTY BETWEEN TALBOTTON AND CARSONVILLE...MOVING SOUTHEAST AT 30 MPH. HAIL TO 1/2 INCH DIAMETER AND FREQUENCY CLOUD-TO-GROUND LIGHTNING WILL ACCOMPANY THIS ACTIVITY. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. RAB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 810 PM EDT MON MAY 23 2005 GAZ078-240045- 810 PM EDT MON MAY 23 2005 ...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING IN HARRIS COUNTY UNTIL 845 PM EDT... AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM CAPABLE OF PRODUCING HAIL TO 1/2 INCH DIAMETER AND FREQUENCY CLOUD-TO-GROUND LIGHTNING NEAR MULBERRY GROVE...MOVING SOUTHEAST AT 30 MPH. THIS STORM WILL AFFECT MUCH OF CENTRAL AND SOUTHEAST HARRIS COUNTY THROUGH 845 PM EDT. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. RAB
The Atlanta radar (KFFC), 84 km away, was scanning. The volume nearest the first event began at 00:18 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
The public reported half-dollar-sized hail.
The public reported that a number of large trees were uprooted by strong thunderstorm winds.
The Dodge County News of Eastman reported that a number of trees were blown down across the county by strong thunderstorm winds gusts. One tree fell across Eastman Street in Eastman. Many people in the county lost power during the event.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454001, 5454000, 5454002.